Alert archive / Pennsylvania / Tornado Warnings in 1995
Tornado Warning 3, NWS State College, PA
NWS State College, PA issued this tornado warning at May 29, 1995, 4:07 PM EDT for Dauphin County, Lebanon County, Pennsylvania. It was in force for 53 min.
The area
The counties it named.
The facts
- Issued
- May 29, 1995, 4:07 PM EDT (20:07 UTC)
- Expired
- May 29, 1995, 5:00 PM EDT
- In force
- 53 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
Counties Dauphin County, PA, Lebanon County, PA
The radar
The State College radar (KCCX), 131 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.1 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -204 J/kg
- Mixed-layer LCL
- 647 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCTP 292007 TORCTP PAC043-075-292100- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 407 PM EDT MON MAY 29 1995 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 500 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS...S... IN PENNSYLVANIA ...DAUPHIN COUNTY...LEBANON COUNTY AT 405 PM EDT... DOPPLER RADAR FROM STATE COLLEGE INDICATED A POSSIBLE TORNADO NEAR LINGLESTOWN WHICH IS A FEW MILES NORTHEAST OF HARRISBURG. THE STORM THAT CONTAINED THE POSSIBLE TORNADO WILL PASS JUST NORTH OF HERSHEY AND OVER PALYMRA IN THE NEXT 10-15 MINUTES. IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A BASEMENT. GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN AN INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR. USE BLANKETS...PILLOWS... OR CUSHIONS TO COVER YOUR BODY. AVOID WINDOWS.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this tornado warning went out at May 29, 12:34 AM EDT, 15 hours 33 minutes earlier.
Area forecast discussion, May 29, 12:34 AM EDT, 15 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1230 AM EDT MON MAY 29 1995 STORMS OVER C OH...THINK THEY SHOULD WEAKEN AS THEY MOVE INTO WPA...AS SFC TEMPS/DEWPTS LOWER...AND STILL A LOT OF SC...NOT TO MENTION TIME OF DAY...AND THAT DYNAMICS LIFT NE AWAY FROM PA. THINK THAT FRONT WILL BE OVER WPA BY 12Z...AND TIMING NOT REAL GOOD FOR SVR MONDAY. THINK THAT SFC FLOW WILL GO MORE WESTERLY AND SOME DRYING EXPECTED...BUT NOT MUCH TIME BEFORE LOW LEVEL COLD ADV. TAKES HOLD AT LOW LEVELS. TEMPS WILL BE TRICKY. STILL MAY BE A FEW SVR FROM EXTREME E NY TO EXTREME E PA DURING THE AFTERNOON...IF HEATING CAN GET A HOLD. UA/SECONDARY FRONT DOES NOT GO THRU BEFORE TUE...AS IT TENDS TO SHEAR MORE THAN PUSH SE. MAY BE NOT A BAD WK...AS PATTERN CHANGES SOME. MARTIN
In the hours before
Special weather statement, May 29, 2:58 PM EDT, 1 hour 9 minutes before
PAZ012-018-019-026>028-034>037-041-042-045-046-049>053-056>059- 063>066-290100- SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH NATIONAL WEATHER SERVICE STATE COLLEGE PA 257 PM EDT MON MAY 29 1995 ...SEVERE THUNDERSTORM WATCH... NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDRSTORM WATCH FOR MUCH OF CENTRAL AND EASTERN PENNSYLVANIA VALID UNTIL 900 PM EDT TO INCLUDE THE COUNTIES OF... ADAMS...BEDFORD...BERKS...CENTRE...CLINTON...COLUMBIA...CUMBERLAND... FRANKLIN...FULTON...HUNTINGDON...JUNIATA...LANCASTER...LEBANON... LYCOMING...MIFFLIN...NORTHUMBERLAND...PERRY...SCHUYLKILL... SYNDER...SULLIVAN...TIOGA...UNION...YORK A STRONG COLD FRONT MOVING ACROSS CENTRAL PENNSYLVANIA IS TRIGGERING STRONG THUNDERSTORMS IN THE WARM MOIST AIR AHEAD OF IT. SOME OF THESE THUNDERSTORMS MAY PRODUCE STRONG WINDS AND HAIL. PERSONS INVOLVED IN OUTDOOR ACTIVIES SHOULD STAY ALERT TO CHANGING WEATHER CONDITIONS AROUND THEM. MICHAUD
Special weather statement, May 29, 3:32 PM EDT, 35 minutes before
PAZ012-018-019-026>028-034>037-041-042-045-046-049>053-056>059- 063>066-290100- SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH CORRECTED NATIONAL WEATHER SERVICE STATE COLLEGE PA 257 PM EDT MON MAY 29 1995 ...SEVERE THUNDERSTORM WATCH... NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDRSTORM WATCH FOR MUCH OF CENTRAL AND EASTERN PENNSYLVANIA VALID UNTIL 900 PM EDT TO INCLUDE THE COUNTIES OF... ADAMS...BEDFORD...BERKS...CENTRE...COLUMBIA...CUMBERLAND... FRANKLIN...FULTON...HUNTINGDON...JUNIATA...LANCASTER...LEBANON... MIFFLIN...NORTHUMBERLAND...PERRY...SCHUYLKILL... SNYDER...UNION...YORK A STRONG COLD FRONT MOVING ACROSS CENTRAL PENNSYLVANIA IS TRIGGERING STRONG THUNDERSTORMS IN THE WARM MOIST AIR AHEAD OF IT. SOME OF THESE THUNDERSTORMS MAY PRODUCE STRONG WINDS AND HAIL. PERSONS INVOLVED IN OUTDOOR ACTIVIES SHOULD STAY ALERT TO CHANGING WEATHER CONDITIONS AROUND THEM. CORRECTED... TIOGA... SULLIVAN... CLINT:ON AND LYCOMING COUNTIES ARE NOT INCLUDED IN THE SEVERE THUNDERSTORM WATCH.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 2:14 PM EDT | Severe Thunderstorm Warning | CTP | Centre | 61 min |
| May 29, 2:41 PM EDT | Severe Thunderstorm Warning | CTP | Union | 64 min |
| May 29, 3:09 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Perry | 66 min |
| May 29, 3:19 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 56 min |
| May 29, 3:55 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon | 50 min |
| May 29, 4:25 PM EDT | Severe Thunderstorm Warning | CTP | Adams, York | 65 min |
| May 29, 4:27 PM EDT | Severe Thunderstorm Warning | CTP | Berks | 48 min |
| May 29, 4:42 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 63 min |
| May 29, 4:52 PM EDT | Severe Thunderstorm Warning | CTP | Lehigh | 38 min |
| May 29, 4:54 PM EDT | Tornado Warning | CTP | Lancaster, York | 66 min |
| May 29, 5:24 PM EDT | Severe Thunderstorm Warning | CTP | Monroe | 36 min |
| May 29, 5:37 PM EDT | Tornado Warning | CTP | Monroe | 38 min |
| May 29, 5:46 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon | 44 min |
| May 29, 6:00 PM EDT | Tornado Warning | CTP | Lancaster | 30 min |
Nearby
Tornado Warnings in Pennsylvania, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.